Background: Respiratory alemtuzumab-related adverse events are clinically heterogeneous and include respiratory infections, infusion-related dyspnea, hypoxia and secondary autoimmune disorders. Case report: Here we report three cases of drug-induced lung disease following treatment with alemtuzumab in multiple sclerosis patients. First case was diagnosed as a non-specified intestitial pneumonitis associated with organizing pneumonia with subacute onset, second case was an acute respiratory distress syndrome with onset during second cycle, third case was a diffuse acute alveolar hemorrhage during first cycle infusion. All patients developed acute respiratory failure, reversible after steroid therapy. Conclusions: Clinicians should be aware to early recognize acute and subacute respiratory adverse events for a promptly management. In these patients re-treatment is challenging.
- Acute respiratory distress syndrome
- Diffuse alveolar haemorrhage
- Interstitial pneumonitis
- Personalized medicine
- Pulmonary toxicity